Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Jan 8, 2016, 9:31 AM EST for Bladen County, North Carolina. It took effect at Jan 12, 2016, 1:00 AM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2016, 9:31 AM EST (14:31 UTC)
- In effect from
- Jan 12, 2016, 1:00 AM EST
- Expired
- Jan 9, 2016, 10:29 AM EST
- In force
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7). The gauge peaked at 8.68 ft at Jan 7, 2016, 9:00 AM EST.
- Action stage
- 41 ft
- Minor stage
- 42 ft
- Moderate stage
- 55 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
116
WGUS42 KILM 081431
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
931 AM EST FRI JAN 8 2016
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...
Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC017-090631-
/O.NEW.KILM.FL.W.0003.160112T0600Z-000000T0000Z/
/STPN7.1.ER.160112T0600Z.160113T1800Z.000000T0000Z.NO/
931 AM EST FRI JAN 8 2016
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Cape Fear At William O Huske Lock And Dam 3.
* from late Monday night until further notice.
* At 9:00 AM Friday the stage was 39.7 feet.
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and continue to
rise to near 44.6 feet by early Wednesday afternoon.
* Impact...At 45.0 feet...Flood waters will affect areas along the left bank of
the river with some minor overflow along the right bank.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
293 follow-up statements
305
WGUS82 KILM 081432
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
932 AM EST FRI JAN 8 2016
...The Flood Warning has been extended for the following rivers...
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
...The Flood Warning continues for the following rivers...
Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
Lumber Near Lumberton affecting Robeson County NC
Waccamaw At Conway affecting Horry County SC
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC017-090632-
/O.CON.KILM.FL.W.0003.160112T0600Z-000000T0000Z/
/STPN7.1.ER.160112T0600Z.160113T1800Z.000000T0000Z.NO/
932 AM EST FRI JAN 8 2016
The Flood Warning continues for
The Cape Fear At William O Huske Lock And Dam 3.
* from late Monday night until further notice.
* At 9:00 AM Friday the stage was 39.7 feet.
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and continue to
rise to near 44.6 feet by early Wednesday afternoon.
* Impact...At 45.0 feet...Flood waters will affect areas along the left bank of
the river with some minor overflow along the right bank.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC155-090632-
/O.CON.KILM.FL.W.0048.000000T0000Z-000000T0000Z/
/LBRN7.2.ER.000000T0000Z.151225T2339Z.000000T0000Z.NO/
932 AM EST FRI JAN 8 2016
The Flood Warning continues for
The Lumber Near Lumberton.
* until further notice.
* At 6:55 AM Friday the stage was 14.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 14.2 feet by tomorrow
morning.
* Impact...At 15.0 feet...Flood waters will affect yards in the Pines area, Coxs
Pond area, and along River Road. Additional residential property will be
affected between the Pepsi plant and the river on the east side of Lumberton.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-090632-
/O.EXT.KILM.FL.W.0052.000000T0000Z-160113T1800Z/
/GALS1.2.ER.000000T0000Z.160105T1445Z.160113T0600Z.NO/
932 AM EST FRI JAN 8 2016
...Flood Warning now in effect until Wednesday afternoon...
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until Wednesday afternoon.
* At 9:00 AM Friday the stage was 10.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by early
Wednesday morning.
* Impact...At 11.0 feet...Flood waters will continue to rise in the Fork Retch
community located near Nichols. Flood waters will begin to affect some homes
at Fork Retch. Swampland flooding will increase.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-090632-
/O.CON.KILM.FL.W.0001.000000T0000Z-000000T0000Z/
/CNWS1.2.ER.160103T0037Z.160108T1800Z.000000T0000Z.NO/
932 AM EST FRI JAN 8 2016
The Flood Warning continues for
The Waccamaw At Conway.
* until further notice.
* At 9:15 AM Friday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.2 feet by this afternoon
then begin falling.
* Impact...At 12.0 feet...Flooding will worsen in the Lees Landing, Riverfront
South, Pitch Landing and Savannah Bluff communities. Flood waters will begin
to affect homes north of Conway on Riverside Drive. Swamps will be heavily
flooded.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-090632-
/O.CON.KILM.FL.W.0047.000000T0000Z-000000T0000Z/
/PDES1.2.ER.151223T2225Z.160105T0930Z.000000T0000Z.NO/
932 AM EST FRI JAN 8 2016
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 9:00 AM Friday the stage was 23.6 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage of 23.3 feet by tomorrow
morning.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
29384
WGUS82 KILM 090100
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EST FRI JAN 8 2016
...The Flood Warning has been extended for the following rivers...
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
...The Flood Warning continues for the following rivers...
Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
Lumber Near Lumberton affecting Robeson County NC
Waccamaw At Conway affecting Horry County SC
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC017-091700-
/O.CON.KILM.FL.W.0003.160112T0600Z-000000T0000Z/
/STPN7.1.ER.160112T0600Z.160113T1800Z.000000T0000Z.NO/
800 PM EST FRI JAN 8 2016
The Flood Warning continues for
The Cape Fear At William O Huske Lock And Dam 3.
* from late Monday night until further notice.
* At 7:00 PM Friday the stage was 39.4 feet.
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and continue to
rise to near 44.6 feet by early Wednesday afternoon. Additional rises are
possible thereafter.
* Impact...At 45.0 feet...Flood waters will affect areas along the left bank of
the river with some minor overflow along the right bank.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC155-091700-
/O.CON.KILM.FL.W.0048.000000T0000Z-000000T0000Z/
/LBRN7.2.ER.000000T0000Z.151225T2339Z.000000T0000Z.NO/
800 PM EST FRI JAN 8 2016
The Flood Warning continues for
The Lumber Near Lumberton.
* until further notice.
* At 6:03 PM Friday the stage was 14.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 14.1 feet by Sunday
morning.
* Impact...At 15.0 feet...Flood waters will affect yards in the Pines area, Coxs
Pond area, and along River Road. Additional residential property will be
affected between the Pepsi plant and the river on the east side of Lumberton.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-091700-
/O.EXT.KILM.FL.W.0052.000000T0000Z-160114T0000Z/
/GALS1.2.ER.000000T0000Z.160105T1445Z.160113T1200Z.NO/
800 PM EST FRI JAN 8 2016
...Flood Warning now in effect until Wednesday evening...
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until Wednesday evening.
* At 7:00 PM Friday the stage was 10.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by Wednesday
morning.
* Impact...At 11.0 feet...Flood waters will continue to rise in the Fork Retch
community located near Nichols. Flood waters will begin to affect some homes
at Fork Retch. Swampland flooding will increase.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-091700-
/O.CON.KILM.FL.W.0001.000000T0000Z-000000T0000Z/
/CNWS1.2.ER.160103T0037Z.160109T0600Z.000000T0000Z.NO/
800 PM EST FRI JAN 8 2016
The Flood Warning continues for
The Waccamaw At Conway.
* until further notice.
* At 7:15 PM Friday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.3 feet by after midnight
tonight. Additional rises may be possible thereafter.
* Impact...At 12.0 feet...Flooding will worsen in the Lees Landing, Riverfront
South, Pitch Landing and Savannah Bluff communities. Flood waters will begin
to affect homes north of Conway on Riverside Drive. Swamps will be heavily
flooded.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-091700-
/O.CON.KILM.FL.W.0047.000000T0000Z-000000T0000Z/
/PDES1.2.ER.151223T2225Z.160105T0930Z.000000T0000Z.NO/
800 PM EST FRI JAN 8 2016
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 7:00 PM Friday the stage was 23.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage of 22.6 feet by Sunday
morning.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43365
WGUS82 KILM 091529
FLSILM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1029 AM EST SAT JAN 9 2016
...The Flood Warning is cancelled for the following rivers...
Cape Fear At William O Huske Lock And Dam 3 affecting Bladen County NC
...The Flood Warning continues for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
Little Pee Dee At Galivants Ferry affecting Dillon...Horry and Marion Counties
SC
Waccamaw At Conway affecting Horry County SC
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC017-091559-
/O.CAN.KILM.FL.W.0003.000000T0000Z-160109T1529Z/
/STPN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM EST SAT JAN 9 2016
The Flood Warning is cancelled for
The Cape Fear At William O Huske Lock And Dam 3.
* At 10:00 AM Saturday the stage was 39.0 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will crest below flood stage at 41.4 feet Wednesday
evening.
* Impact...At 42.0 feet...Water levels will top the navigational lock. Operations
stop and the equipment must be removed. Minor flooding will occur on land
adjacent to the left bank of the river.
&&
LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
3465 7872 3472 7882
$$
NCC155-100729-
/O.CON.KILM.FL.W.0048.000000T0000Z-000000T0000Z/
/LBRN7.2.ER.000000T0000Z.151225T2339Z.000000T0000Z.NO/
1029 AM EST SAT JAN 9 2016
The Flood Warning continues for
The Lumber Near Lumberton.
* until further notice.
* At 8:45 AM Saturday the stage was 14.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.2 feet by early tomorrow
afternoon. Additional rises may be possible thereafter.
* Impact...At 15.0 feet...Flood waters will affect yards in the Pines area, Coxs
Pond area, and along River Road. Additional residential property will be
affected between the Pepsi plant and the river on the east side of Lumberton.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
SCC033-051-067-100729-
/O.CON.KILM.FL.W.0052.000000T0000Z-160114T0000Z/
/GALS1.2.ER.000000T0000Z.160105T1445Z.160113T1200Z.NO/
1029 AM EST SAT JAN 9 2016
The Flood Warning continues for
The Little Pee Dee At Galivants Ferry.
* until Wednesday evening.
* At 10:00 AM Saturday the stage was 10.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by Wednesday
morning.
* Impact...At 11.0 feet...Flood waters will continue to rise in the Fork Retch
community located near Nichols. Flood waters will begin to affect some homes
at Fork Retch. Swampland flooding will increase.
&&
LAT...LON 3423 7921 3419 7910 3405 7920 3398 7928
3400 7938 3409 7930
$$
SCC051-100729-
/O.CON.KILM.FL.W.0001.000000T0000Z-000000T0000Z/
/CNWS1.2.ER.160103T0037Z.160109T1245Z.000000T0000Z.NO/
1029 AM EST SAT JAN 9 2016
The Flood Warning continues for
The Waccamaw At Conway.
* until further notice.
* At 10:15 AM Saturday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage of 12.3 feet by tomorrow
morning.
* Impact...At 12.0 feet...Flooding will worsen in the Lees Landing, Riverfront
South, Pitch Landing and Savannah Bluff communities. Flood waters will begin
to affect homes north of Conway on Riverside Drive. Swamps will be heavily
flooded.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
SCC041-067-100729-
/O.CON.KILM.FL.W.0047.000000T0000Z-000000T0000Z/
/PDES1.2.ER.151223T2225Z.160105T0930Z.000000T0000Z.NO/
1029 AM EST SAT JAN 9 2016
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 10:00 AM Saturday the stage was 22.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by this afternoon.
Additional rises may be possible thereafter.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
31What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:20 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 8, 6:20 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 620 AM EST FRI JAN 8 2016 .SYNOPSIS... COOL HIGH PRESSURE WEDGE WILL PERSIST ONE MORE DAY WHILE A MID LEVEL IMPULSE CREATES LIGHT SHOWERS AND DRIZZLE TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA SATURDAY BRINGING A BETTER CHANCE FOR RAIN AND MUCH WARMER TEMPERATURES. A COLD FRONT WILL SWEEP ACROSS THE CAROLINAS SUNDAY BRINGING DRY AND MUCH COLDER TEMPERATURES. A SECONDARY COLD FRONT WILL CROSS THE AREA TUESDAY REINFORCING THE COLD AIR THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 6 AM FRIDAY...LOOMING AND DAMP OVERCAST WILL COAT THE REGION WITH A GLOOMY MIST THIS MORNING AS A SATURATED AND TRAPPED AIR MASS ENCOMPASSES THE LOW-LEVELS OF THE TROPOSPHERE. THE LEADEN SKIES WILL MASK THE INFLUX OF INCREASING MID-LEVEL CLOUDS AS SHORT WAVE IMPULSING MIGRATES SW TO NE OVERHEAD OF THE AREA...SEVERAL HOURS EITHER SIDE OF MIDDAY. THIS WILL SPATTER A PITTER-PATTER OF LIGHT SHOWERS FROM ALOFT THROUGH THE SODDEN INVERSION. PRIMARY AXIS OF HIGHEST QPF WILL DEFLECT WEST OF OUR AREA THROUGH THE CENTRAL CAROLINAS AND VERY LITTLE WATER OVERALL WILL MEASURE IN THE RAIN BUCKETS TODAY. CONTRIBUTION OF ADDITIONAL VAPOR FROM ABOVE HOWEVER...FOLLOWED BY A PRESSING SUBSIDENCE ALOFT LATE TODAY AND OVERNIGHT MAY INDUCE PERIODS OF DRIZZLE. NOT AN IDEAL DAY FOR PHOTOGRAPHS DESIGNED TO ATTRACT TOURISM. MAXIMUM TEMPERATURES FORECAST TODAY REPRESENT THE COLDER SIDE OF GUIDANCE BASED ON A TENACIOUS WEDGE AND SPOTTY -DZ/-RA. MINIMUMS TONIGHT DROPPING LESS THAN 10 DEG F FROM THE MAX TEMPS UNDER A GRIPPING AND CLAMMY CLOUD COVER WITH NEUTRAL AIR TEMPERATURE ADVECTION AND HINDERED DIURNAL COOLING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY...WARM BUT UNSETTLED FOR THE WKND AS A LARGE AREA OF LOW PRESSURE MOVES FROM THE GULF COAST INTO THE GREAT LAKES...DRAGGING ITS WARM FRONT NORTH ACROSS THE AREA SATURDAY. GUIDANCE HAS SLOWED THE TIMING OF THIS WARM FRONT A BIT AS THE WEDGE REMAINS IN PLACE THROUGH SATURDAY AFTN BEFORE ERODING BEHIND THE WARM FRONT. AS THE WARM FRONT LIFTS NORTH ACROSS THE AREA SATURDAY AFTN...TEMPS WILL CLIMB QUICKLY AS 850MB TEMPS RISE TO 11-12C ON STRONG SOUTHERLY WINDS AND WAA. DESPITE INCREASING CLOUDINESS AND SHOWERS...TEMPS SATURDAY WILL RISE WELL INTO THE 60S ALONG THE COAST...TO AROUND 60 IN THE FAR WESTERN PERIPHERY. WINDS CONTINUE TO INCREASE AS THE LLJ NOSES INTO THE AREA SATURDAY NIGHT...WITH SOME GUIDANCE INDICATING UP TO 40 KTS DEVELOPING AT 2KFT. THIS SUGGESTS SHOWERS SATURDAY NIGHT WILL BE QUITE GUSTY...AND ISOLATED THUNDER CANNOT BE RULED OUT AS INSTABILITY INCREASES FROM PARCELS LIFTED JUST ABOVE THE SURFACE. SATURDAY NIGHT WILL FEATURE THE BEST CHANCE FOR PERIODS OF HEAVY RAINFALL...BUT OVERALL BASIN-WIDE QPF SHOULD NOT BE THAT IMPRESSIVE DUE TO THE RAPID MOTION OF THE ASSOCIATED STORM SYSTEM. LOWS SATURDAY NIGHT WILL BE VERY WARM...NOT FALLING OUT OF THE LOW 50S. COLD FRONT WILL BE ON THE DOORSTEP SUNDAY MORNING AND WILL RACE ACROSS THE AREA BRINGING MUCH DRIER AND MUCH COLDER CONDITIONS ON SUNDAY. A NON-DIURNAL TYPE HOURLY CURVE IS FORECAST AS HIGHS ARE LIKELY EARLY IN THE MORNING. WHILE SUNDAY'S HIGHS ARE EXPECTED TO BE IN THE MID 60S...WELL ABOVE NORMAL...AFTN 'REALIZED' HIGHS WILL LIKELY BE COOLER THAN THAT. STRONG CAA DROPS 850MB TEMPS DOWN TO AROUND -2C...AND AND CLEAR BUT COLD SUNDAY NIGHT IS FORECAST WITH LOWS DIPPING INTO THE MID/UPR 30S AND EVEN COLDER WIND CHILLS THANKS TO CONTINUED NORTH WINDS. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY...COLD AND DRY FORECAST FOR THE UPCOMING WEEK AS EXPANSIVE HIGH PRESSURE BUILDS ACROSS THE CENTRAL AND EASTERN PART OF THE COUNTRY DOWN FROM CANADA. A LOW PRESSURE WILL MOVE NEAR NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...DRAGGING A COLD FRONT ACROSS THE CAROLINAS. THIS FRONT WILL BE DRY HOWEVER...AND JUST ENHANCE THE COLD AIR ALREADY IN PLACE. THIS PERIOD LOOKS QUITE COLD...AND WITH THE AO FORECAST TO DROP SHARPLY NEGATIVE...THE COLDER ECE NUMBERS ARE PREFERRED THE ENTIRE PERIOD...CREATING BELOW NORMAL TEMPS FOR BOTH HIGHS AND LOWS EACH DAY...WITH WEDNESDAY POSSIBLY THE COLDEST OF THE WEEK WHEN HIGHS AND LOWS WILL BOTH BE AROUND 10 DEG BELOW NORMAL. WHILE THE PATTERN IN PLACE SUPPORTS COASTAL LOW PRESSURES...THERE ARE NONE ON THE HORIZON ATTM SO JUST COLD AND DRY WILL BE THE RULE NEXT WEEK. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 12Z...HIGH CONFIDENCE OF IFR CEILINGS WITH AMPLE LOW-LEVEL MOISTURE ATOP A SURFACE WEDGE. THE CHANCES FOR -DZ AND -RA WILL INCREASE DURING THE MORNING AS A NEGATIVELY TILTED IMPULSE LIFTS ACROSS THE CAROLINAS. SLUG OF DRIER AIR WILL BRING AN END TO THE PRECIPITATION BY THIS EVENING...HOWEVER STRATUS WILL REMAIN EVEN AS MID-LEVEL DRYING OCCURS. THUS A CONTINUATION OF IFR CIGS AND LOW VSBYS EXPECTED TONIGHT. EXTENDED OUTLOOK...POTENTIAL FOR IFR-MVFR EARLY SUNDAY. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH 6 AM FRIDAY/... AS OF 6 AM FRIDAY...WINDS AND SEAS HAVE EASED JUST ENOUGH TO DOWNGRADE THE SMALL CRAFT ADVISORY TO AN EXERCISE CAUTION STATEMENT SOUTH OF CAPE FEAR...BUT AN ADVISORY WILL REMAIN POSTED NORTH OF CAPE FEAR DUE TO PERSISTENT HIGHER SEAS OFFSHORE THIS MORNING. WINDS WILL HOLD BELOW 20 KT IN MOST AREAS EXCEPT FAR OUTER WATERS FROM FRYING PAN SHOALS NORTHWARD...WHERE GUSTS TO 25 KT WILL LINGER THIS MORNING. E WAVE ENERGY FROM THE STRONG OFFSHORE LOW ALONG 68 W MAY HOLD SEAS IN ADVISORY RANGE NORTH OF CAPE FEAR BEYOND MIDDAY AND UPDATES FOR AN EXTENSION OF SCA CONDITIONS ARE POSSIBLE. MIST AND DRIZZLE MAY REDUCE VSBYS BELOW 2 NM AT TIMES TODAY. DOMINANT WAVE PERIODS WILL TRANSITION FROM 7-8 SECONDS TO AROUND 11 SECONDS AS THE LONGER PERIOD E WAVES ARRIVE. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM FRIDAY...MARINERS WILL ENCOUNTER NEARLY THE ENTIRE COMPASS OF WIND DIRECTIONS THIS PERIOD AS BOTH A WARM FRONT AND A COLD FRONT PASS ACROSS THE WATERS. LIGHT E/NE WINDS GREET SATURDAY MORNING BEFORE THE WARM FRONT LIFTS NORTH...CAUSING WINDS TO VEER SLOWLY TO THE SE BY SATURDAY EVENING...AND THEN SW SATURDAY NIGHT. ALONG WITH THIS CHANGE IN DIRECTION...SPEEDS INCREASE QUICKLY...BECOMING 20-25 KTS SATURDAY EVENING AND REMAINING ELEVATED INTO SUNDAY MORNING. THE COLD FRONT WILL APPROACH AND THEN CROSS THE WATERS SUNDAY AFTN/EVE...CAUSING WINDS TO SHIFT FURTHER...FIRST TO THE WEST...AND FINALLY NW SUNDAY NIGHT. SPEEDS WILL FALL ONLY SLOWLY HOWEVER...DROPPING TO SUB SCA THRESHOLDS ONLY LATE IN THE WEEKEND. SEAS WILL RISE QUICKLY WITH THIS INCREASING WINDS...AND THE VARIETY OF WIND DIRECTIONS WILL LIKELY CREATE A CONFUSED SEA SPECTRUM FOR AN EXTENDED PERIOD OF TIME. THIS WILL FURTHER ENHANCE THE POOR MARINE CONDITIONS ALREADY IN PLACE DUE TO THE SCA EXPECTED FOR A MAJORITY OF THE WEEKEND THANKS TO WAVES RISING FROM 3-5 FT EARLY SATURDAY...TO 4-7 FT SATURDAY NIGHT AND SUNDAY...AND THEN SLOWLY FALLING BACK TO 3-5 FT AT THE END OF THE PERIOD. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 300 AM FRIDAY...GUSTY NW WINDS AROUND 15 KTS BOOKEND THIS PERIOD BEHIND TWO COLD FRONTS. THE FIRST WILL BE OFFSHORE MONDAY MORNING...THE SECOND WILL CROSS THE WATERS LATE TUESDAY. IN BETWEEN...HIGH PRESSURE WILL RIDGE TOWARDS THE WATERS CAUSING A REDUCED PRESSURE GRADIENT AND WINDS W/NW AROUND 10 KTS. THE LARGEST WAVES WILL ACCOMPANY THE STRONGEST WINDS BOTH MONDAY MORNING AND LATE TUESDAY...WHEN 3-5 FT SEAS ARE POSSIBLE. OTHERWISE...WAVE HEIGHTS OF 2-3 FT WILL BE MOST COMMON ON THE LIGHTER OFFSHORE WIND FLOW. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ250. && SYNOPSIS...JDW NEAR TERM...MJC SHORT TERM...JDW LONG TERM...JDW AVIATION...MJC MARINE...MJC/JDW
Hazardous weather outlook, Jan 8, 3:45 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 345 AM EST FRI JAN 8 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-090845- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 345 AM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ252-090845- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 345 AM EST FRI JAN 8 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-090845- SURF CITY TO CAPE FEAR NC OUT 20 NM- 345 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-090845- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 345 AM EST FRI JAN 8 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-090845- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 345 AM EST FRI JAN 8 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:55 AM EST | Small Craft Advisory | ILM | 24 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.